Jump to content
Important Survey - Please Participate ×

Riding a bucking bronco


[Wh...]

Recommended Posts

I have joined Benzo Buddies to get some insight into strategies for dealing with withdrawal after "accidently" going cold turkey. I have been Klonopin free for one month but I am still having awful withdrawal symptoms. I stopped taking it after two years of sporadic usage for the pain of a genetic disease that has no treatment. The klonopin worked for the pain but stole my life. I decided not to take it anymore assuming that my sporadic usage had kept addiction at bay. Boy was I wrong, and once I realized what was happening to me it had already been 10 days and I didn't know what to do and we were in complete lockdown. I think I have made it through the worst but every now and then I get the feeling that I am about to have a seizure so I am looking for some suggestions and support.
Link to comment
Share on other sites

Welcome to BenzoBuddies !

 

So sorry you are going through this, benzos can definitely have negative effects. So many have healed from the use of these meds so be encouraged!

 

It would be helpful if you could let us know the dosage you were on. CT is not something we advise as we recommend a slow taper as it is less shocking to the body and gives your brain time to make adjustments. Seizure can be a risk associated with CT. Usually it is seen within the first two weeks so you may be in the clear. However do you have anyone near you who is aware your med changes and can check in on you?

 

 

Here are links you may find helpful:

 

Cold Turkey, Detox & Rapid Withdrawal

 

Success Stories

 

If you weren't already a month out I might suggest you reinstate and do a slow taper. You might find this helpful in regards to benzos and recovery.The Ashton Manual

 

This is definitely a journey, but it is doable. You will find support here and no judgement of any kind.

 

Link to comment
Share on other sites

Hi Trina,

 

Thank you for the response and links.

 

I was taking 1.5 mg as needed(1-2 a week) for two years, and didn't realize that the worsening symptoms and pain were endless WD symptoms. Like many, I didn't think I was addicted at all so when I quit smoking cigarettes I also quit the klonopin.  Once I realized what was happening to me I had already gone 2 weeks without meds. I read the Ashton Manual, realized I should have tapered but decided it was too late to start that and held my no meds course. I do have someone checking in on me.

 

 

Link to comment
Share on other sites

Hi WhirlingDervish, welcome.

 

I quit cold turkey too because I didn't know it needed to be tapered, it hurts doesn't it?  Learn all you can about this process so you won't be so fearful, its one of our biggest withdrawal symptoms, the more you know, the less you'll fear.  And remember what Professor Ashton said, the symptoms will wax and wane, so be prepared for ups and downs. 

 

We're glad you're here.

 

Pamster

Link to comment
Share on other sites

Hi whirling dervish, 

 

The good news is:  You're benzo free.  Your brain is healing.  You will heal.  You’ve put one whole month behind you.  Also, it’s very unlikely you will have a seizure.  I’m not a medical person.  But an entire month is past.  Your dose was not crazy high.  Seizures are rare and occur from high doses. 

 

One withdrawal symptom is a kind of brain zap that can shoot through your body.  Like shocks.  Is that what you’re feeling?  That is a common withdrawal symptom.  It’s not a seizure.  They happen a lot at night and falling asleep. 

 

I’m glad you have a person checking in.  Look on the site here.  Feel supported.  You’re not alone.

 

 

Link to comment
Share on other sites

×
×
  • Create New...